Alert archive / Alabama / Frost Advisories in 2014
Frost Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 9, 2014, 3:13 PM CST for 15 counties in Alabama. It took effect at Nov 10, 2014, 12:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 3:13 PM CST (21:13 UTC)
- In effect from
- Nov 10, 2014, 12:00 AM CST
- Expired
- Nov 10, 2014, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WWUS74 KBMX 092113 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CST SUN NOV 9 2014 ...FROST POSSIBLE IN THE VALLEYS OF NORTHERN ALABAMA TONIGHT... ALZ011-013>015-017>021-024>029-101300- /O.NEW.KBMX.FR.Y.0007.141110T0600Z-141110T1300Z/ MARION-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...FAYETTE...DOUBLE SPRINGS... JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 313 PM CST SUN NOV 9 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY. * TEMPERATURES...OVERNIGHT WILL RANGE FROM 33 TO 37 DEGREES. * IMPACTS...THE FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 9, 11:39 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 9, 11:39 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1139 AM CST SUN NOV 9 2014 .DISCUSSION... AMPLE SUNSHINE UNDER A DOME OF HIGH PRESSURE TODAY. CIRRUS HAS MOVES OFF AND OUT OF THE AREA...SO NO STOPPING OUR WARM UP FOR TODAY. HAVE BUMPED HIGHS TODAY ACROSS THE SOUTH GENERALLY A COUPLE OF DEGREES. 08/MK && .AVIATION... 18Z TAF DISCUSSION. VFR TAFS FOR THE NEXT 24 HOURS. UNDER THE EFFECTS OF A HIGH PRESSURE RIDGE. MAIN THING TO NOTE LIGHT NORTHWEST/NORTH WINDS TODAY WHEN NOT VARIABLE/CALM SHOULD GO CALM TONIGHT. WINDS WILL STILL BE LIGHT ON MONDAY AND SOMEWHAT VARIABLE BUT WILL HAVE AN OVERALL SOUTHEAST/SOUTH DIRECTION AS RIDGE CENTER PUSHES TO THE EAST OF ALABAMA. 08/MK && .PREV DISCUSSION... /ISSUED 456 AM CST SUN NOV 9 2014/ SHORT TERM... SUNDAY THROUGH TUESDAY... MODEL GUIDANCE IN GOOD AGREEMENT AND CONTINUITY IN THE SHORT TERM. A COLD FRONT WAS EXITING SOUTH CENTRAL ALABAMA EARLY THIS MORNING WITH LIGHT NORTH WINDS DEVELOPING BY AFTERNOON. NOT A GREAT DEAL OF ACTUAL COLD AIR BEHIND THIS FRONT. EXPECT TEMPERATURES NEAR NORMAL TODAY. AS THE SURFACE HIGH QUICKLY MOVES EASTWARD AS THE NEXT SYSTEM DEVELOPS TO OUT NORTHWEST...A DECENT WARMING TREND WILL BUMP TEMPERATURES ABOVE NORMAL MONDAY AND TUESDAY. TEMPERATURES DO DROP INTO THE 30S OVERNIGHT TONIGHT...SO SOME FROST MAY DEVELOP AND HAVE TO BE ADDED ON THE NEXT RUN. 75 LONG TERM... WEDNESDAY THROUGH SUNDAY... QUITE AN IMPRESSIVE PATTERN FOR EARLY NOVEMBER SETTING UP NORTH OF THE AREA. SEVERAL UPPER LOWS DISPLAYING LARGE STANDARD DEVIATIONS WILL BE ANCHORED IN A BLOCKING PATTERN BY A RIDGE OVER NORTHWEST CANADA. THE PLACEMENT OF THESE FEATURES ACTUALLY BEGINS IN THE SHORT TERM PERIOD...AND WILL LAST SEVERAL DAYS WITH THE BLOCKING PATTERN IN PLACE. THIS SETUP ALLOWS SOME CROSS POLAR FLOW AND AN ARCTIC AIR MASS TO SINK INTO THE NORTHERN PLAINS AND GREAT LAKES REGION. THE MODIFIED ARCTIC/POLAR FRONT MOVES ACROSS CENTRAL ALABAMA EARLY WEDNESDAY. THIS WILL DROP TEMPERATURES WELL BELOW NORMAL THURSDAY THROUGH EARLY SATURDAY. TEMPERATURES HAVE BEEN SLIGHTLY TRENDING DOWNWARD AND FREEZING CONDITIONS ARE CERTAINLY POSSIBLE. WENT AHEAD AND ADDED THE FREEZING THREAT TO THE HWO THIS MORNING. RAIN CHANCES WITH THE MID WEEK SYSTEM REMAIN 30-50 PERCENT BUT THE RAIN AMOUNTS REMAIN ON THE LIGHT SIDE AT THIS TIME. WINDS BEHIND THE FRONT MAY ALSO BECOME BREEZY WITH SOME GUSTS OF 25 MPH. THE WEEKEND SYSTEM APPEARS MUCH MORE DYNAMIC...HAVING PLENTY OF FORCING AND MOISTURE TO WORK WITH. THE ECMWF AND GFS HAD BEEN DAYS OFF ON THE TIMING BUT APPEAR IN A BIT BETTER AGREEMENT THIS PACKAGE. WILL LEAN SLIGHTLY TOWARD THE GFS SOLUTION FOR TIMING WHILE KEEPING THE ECMWF QPF APPEARANCE. THIS STEM HAS THE POTENTIAL FOR AN INCH OR MORE OF RAIN. ALSO AT THIS TIME...IT APPEARS THE COLD AIR REMAINS BEHIND THE MOISTURE AND ALSO JUST BEYOND THE FORECAST TIME FRAME. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 63 35 68 43 69 / 0 0 0 0 10 ANNISTON 65 36 69 44 71 / 0 0 0 0 10 BIRMINGHAM 64 38 70 48 71 / 0 0 0 0 10 TUSCALOOSA 66 38 72 49 73 / 0 0 0 0 10 CALERA 65 38 70 47 71 / 0 0 0 0 10 AUBURN 70 41 71 45 72 / 0 0 0 0 0 MONTGOMERY 70 39 73 45 75 / 0 0 0 0 0 TROY 71 40 73 46 74 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/75
Hazardous weather outlook, Nov 9, 12:09 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CST SUN NOV 9 2014 ALZ011>015-017>050-101815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1209 PM CST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BELOW FREEZING TEMPERATURES ARE POSSIBLE BOTH FRIDAY AND SATURDAY MORNINGS ACROSS PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
Nearby
Frost Advisories in Alabama, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.